Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 1:40 PM CDT for Coffee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 1:40 PM CDT (18:40 UTC)
- Expired
- Jul 8, 2021, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS82 KTAE 081840 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 140 PM CDT Thu Jul 8 2021 ALZ065-081930- Coffee AL- 140 PM CDT Thu Jul 8 2021 ...SPECIAL WEATHER STATEMENT... At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near Elba, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Tabernacle and Camp Alaflo Bsa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620 TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613 $$ IG3
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:03 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 8, 1:03 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 203 PM EDT Thu Jul 8 2021 .AVIATION... [Through 18Z Friday] Scattered convection is just beginning to develop at 18z and will increase in coverage through the remainder of the afternoon/early evening possibly impacting each terminal as they move from west to east. Thereafter, another round of low cigs will develop overnight with IFR and possibly LIFR conditions by daybreak. This will persist through at least 13z before returning to VFR with sct convection developing before the end of the TAF cycle. Went with PROB30 groups at all terminals. && .PREV DISCUSSION [604 AM EDT]... .NEAR TERM [Through Tonight]... Elsa will be long gone from the region by morning, but a weak upper level trough will hang back over the region this afternoon helping to generate a scattered/widespread showers and storms. The greatest coverage will likely be across our northern zones where quick inland penetration of the seabreeze, thanks to elevated low-level southwesterly flow, will keep conditions move stable across our Panhandle/Big Bend zones behind the seabreeze. Regardless, plenty of low level moisture in place with this southwesterly flow will will lead to at least a scattered chance of storms across FL zones as storms form off the seabreeze. Thanks to the elevated chances for storms this afternoon, high temperatures will generally be in the upper 80s to around 90, a degree or two below normal for this time of year. .SHORT TERM [Friday Through Saturday]... A moist air mass with light southwesterly winds will prevail through the short term period with scattered afternoon showers and thunderstorms. High temperatures are forecast in the upper 80s on Friday, warming to near 90 on Saturday. Low temperatures overnight are forecast in the low 70s. .LONG TERM [Saturday Night Through Thursday]... Winds become more southerly on Sunday and strengthen as high pressure over the Atlantic strengthens and builds westward and a low pressure system begins moving across the Central US. The front associated with this system will stall far to the north of our area, but increased moisture and upper level troughing overhead will allow for slightly higher coverage of afternoon showers and thunderstorms both Sunday and Monday. The trough retreats northward Tuesday into Wednesday as deep layer high pressure over the western Atlantic strengthens, returning us to an easterly flow regime. Scattered afternoon showers and thunderstorms will be possible each afternoon with seasonable high temperatures near 90. .MARINE... With Elsa's departure, winds and seas have returned to a more typical summertime pattern. Boating issues are not anticipated over the next week. .FIRE WEATHER... Fire weather concerns remain low due to recent moisture from Elsa and another day with scattered to widespread chances for rain. .HYDROLOGY... As expected the heaviest rains with TS Elsa were mainly along and on the east side of the storm track across our easternmost Big Bend zones extending up into south-central Georgia. Rainfall amounts in these areas were generally in the 2-4 inch range with some amounts up to 6 and 7 inches based on radar estimates and ground reports. These amounts occurred over already wet conditions in the Southeast Florida Big Bend and prompted the issuance of a few flood warnings and flood advisories. We will be monitoring local rivers for rises the next few days for possible riverine flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 88 73 90 73 / 20 40 10 40 10 Panama City 77 86 76 87 76 / 10 40 0 20 10 Dothan 73 86 72 88 72 / 30 50 0 40 0 Albany 74 89 74 91 73 / 30 50 10 50 10 Valdosta 73 87 72 89 72 / 30 50 10 50 10 Cross City 75 87 74 89 73 / 10 30 10 40 20 Apalachicola 77 85 76 86 76 / 10 30 0 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Barry MARINE...Merrifield FIRE WEATHER...Dobbs HYDROLOGY...Barry
In the hours before
Special weather statement, Jul 8, 1:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 140 PM CDT Thu Jul 8 2021 ALZ065-081930- Coffee AL- 140 PM CDT Thu Jul 8 2021 ...SPECIAL WEATHER STATEMENT... At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near Elba, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Tabernacle and Camp Alaflo Bsa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620 TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613 IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:43 PM CDT | Special Weather Statement | TAE | Gadsden | 47 min |
| Jul 8, 2:21 PM CDT | Special Weather Statement | TAE | Randolph, Terrell | 39 min |
| Jul 8, 3:09 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Quitman, Randolph, Terrell | 51 min |
| Jul 8, 4:05 PM CDT | Special Weather Statement | TAE | Calhoun, Dougherty, Terrell | 70 min |
| Jul 8, 5:04 PM CDT | Special Weather Statement | TAE | Baker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more | 71 min |
| Jul 8, 5:14 PM CDT | Special Weather Statement | TAE | Clay, Early, Quitman, Randolph | 61 min |
| Jul 8, 6:05 PM CDT | Special Weather Statement | TAE | Baker, Early, Miller | 70 min |
| Jul 8, 6:17 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Tift | 58 min |
| Jul 8, 6:27 PM CDT | Special Weather Statement | TAE | Baker, Early, Miller | 48 min |
| Jul 8, 6:59 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 31 min |
| Jul 8, 2:15 PM CDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 8, 3:27 PM CDT | Special Weather Statement | TAE | Coffee | 63 min |
| Jul 8, 4:22 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 83 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.